Alert archive / Missouri / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 196, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 13, 2024, 8:09 PM CDT for Warren County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2024, 8:09 PM CDT (01:09 UTC)
- Expired
- May 13, 2024, 8:40 PM CDT
- In force
- 31 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Warren County, MO
The radar
The St Louis radar (KLSX), 46 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.2 hours before the alert went out and 315 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
722
WUUS53 KLSX 140109
SVRLSX
MOC219-140215-
/O.NEW.KLSX.SV.W.0196.240514T0109Z-240514T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
809 PM CDT Mon May 13 2024
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Central Warren County in east central Missouri...
* Until 915 PM CDT.
* At 809 PM CDT, a severe thunderstorm was located near Jonesburg,
moving east at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Warrenton, Wright City, Jonesburg, Truesdale, Innsbrook, and
Foristell.
This includes Interstate 70 in Missouri between exits 188 and 200.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3885 9132 3884 9127 3887 9126 3891 9111
3888 9111 3887 9110 3887 9096 3872 9096
3871 9131 3884 9134
TIME...MOT...LOC 0109Z 257DEG 19KT 3878 9128
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Byrd3 follow-up statements
621
WWUS53 KLSX 140123
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
823 PM CDT Mon May 13 2024
MOC219-140215-
/O.CON.KLSX.SV.W.0196.000000T0000Z-240514T0215Z/
Warren MO-
823 PM CDT Mon May 13 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHEASTERN WARREN COUNTY...
At 823 PM CDT, a severe thunderstorm was located near Warrenton,
moving east at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Warrenton, Wright City, Truesdale, Innsbrook, and Foristell.
This includes Interstate 70 in Missouri between exits 188 and 200.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3887 9126 3891 9111 3888 9111 3887 9110
3887 9096 3872 9096 3871 9121
TIME...MOT...LOC 0123Z 257DEG 19KT 3880 9119
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Byrd839
WWUS53 KLSX 140135
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
835 PM CDT Mon May 13 2024
MOC219-140215-
/O.CON.KLSX.SV.W.0196.000000T0000Z-240514T0215Z/
Warren MO-
835 PM CDT Mon May 13 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHEASTERN WARREN COUNTY...
At 834 PM CDT, a severe thunderstorm was located over Truesdale,
moving east at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Warrenton, Wright City, Truesdale, Innsbrook, and Foristell.
This includes Interstate 70 in Missouri between exits 199 and 200.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3890 9114 3891 9111 3888 9111 3887 9110
3887 9096 3872 9096 3871 9110
TIME...MOT...LOC 0134Z 257DEG 19KT 3881 9111
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Byrd982
WWUS53 KLSX 140140
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
840 PM CDT Mon May 13 2024
MOC219-140150-
/O.CAN.KLSX.SV.W.0196.000000T0000Z-240514T0215Z/
Warren MO-
840 PM CDT Mon May 13 2024
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WARREN COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
&&
LAT...LON 3890 9114 3891 9111 3888 9111 3887 9110
3887 9096 3872 9096 3871 9110
TIME...MOT...LOC 0140Z 257DEG 19KT 3882 9107
$$
ByrdWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 6:19 PM CDT, 1 hour 50 minutes earlier. Its key messages:
- A slow-moving upper trough will bring waves of showers and scattered thunderstorms to the region through Tuesday afternoon. An isolated strong storm with gusty winds and small hail remains possible through this evening, mainly from central into southeast Missouri.
- After Tuesday evening, shower and thunderstorm chances will return late Wednesday through Friday.
- Above normal temperatures will return for the upcoming weekend.
Area forecast discussion, May 13, 6:19 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 619 PM CDT Mon May 13 2024 .KEY MESSAGES... - A slow-moving upper trough will bring waves of showers and scattered thunderstorms to the region through Tuesday afternoon. An isolated strong storm with gusty winds and small hail remains possible through this evening, mainly from central into southeast Missouri. - After Tuesday evening, shower and thunderstorm chances will return late Wednesday through Friday. - Above normal temperatures will return for the upcoming weekend. && .SHORT TERM... (Through Late Tuesday Night) Issued at 225 PM CDT Mon May 13 2024 A slow-moving upper trof and low will produce unsettled weather across the region through Tuesday evening as it progresses eastward into and through the Mississippi Valley. A series of vort maxes rotating through the trof along with diurnal heating will modulate the greatest precipitation chances and coverage during this time frame, however lesser precipitation chances will exist the entire duration. The first better defined vort max will rotate northeast across the CWA the remainder of this afternoon into early evening bringing a better organized band/wave of showers and some thunder. Thus far thunder has been at a minimum. Despite areas of weak surface- based CAPE of generally 1000+ J/KG, weak lapse rates and a good deal of low-mid level moisture have diminished MLCAPE, which seems to be a limiting factor thus far. There is a low chance of a strong storm through early evening, primarily across central and southeast MO, owing to slightly better deep layer shear, however the moist conditions and low DCAPE are not very favorable. There should diminishing coverage of precipitation to more scattered later this evening and overnight with an additional vort max tracking eastward providing some impetus. The moist low-levels and light winds are also a recipe for fog/stratus. The vertically stacked system and surface front will slide to the east on Tuesday and into the eastern Ohio Valley by early evening. Muted diurnal heating from breaks in the cloud cover should lead to an uptick in instability and the coverage of showers and some thunder on Tuesday afternoon. Precipitation chances should wind down on Tuesday evening as the upper trof continues to progress east into the Ohio Valley, potentially with fog/stratus in it's wake into Wednesday morning. Glass && .LONG TERM... (Wednesday through Next Monday) Issued at 225 PM CDT Mon May 13 2024 An elongated and progressive northern stream upper trof will bring the next organized chance of showers and thunderstorms in the late Wednesday through Friday time frame. Differences in position and timing of short waves moving through the mean upper trof are resulting in probably a longer window of precipitation chances in the forecast than reality. The initial chance of showers and storms could as early as Wednesday night depending on the position of a lead vort max and forcing via a southwesterly LLJ along with a returning warm front. There is better agreement that the chance of showers and thunderstorms will peak Thursday morning through the afternoon into early evening along and ahead of an advancing cold front. A southern stream upper trof could linger the rain chances longer into Friday or early Saturday but there is a decent amount of spread in the specifics of the trof speed/structure with the LREF cluster analysis showing four variations in the larger scale flow, and thus lower predictability. It does appear we should see temperatures return to above normal for the upcoming weekend with the NBM showing the entire IQR above normal. Glass && .AVIATION... (For the 00z TAFs through 00z Tuesday Evening) Issued at 617 PM CDT Mon May 13 2024 Multiple rounds of showers and thunderstorms will rotate through the region over the coming 12 to 24 hours. Timing each round is a bit uncertain, so future updates may be needed. Thunder is more likely this afternoon with that threat decreasing this evening. Areas of MVFR ceilings are also accompanying these showers, but pockets of VFR can be seen in between. Expect broader MVFR to IFR conditions becoming widespread overnight tonight into the day on Tuesday. Kimble && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 13, 2:44 PM CDT, 5 hours 25 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 244 PM CDT Mon May 13 2024 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141945- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 244 PM CDT Mon May 13 2024 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. There is a low chance of thunderstorms tonight. An isolated strong thunderstorm with gusty winds and small hail is possible through this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a chance of thunderstorms Tuesday and Tuesday evening, Wednesday night through late Friday, and Saturday afternoon through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Glass
In the hours before
Local storm report, May 13, 2:20 PM CDT, 5 hours 49 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
220 PM CDT Mon May 13 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM Hail 1 SSW Canton 40.12N 91.53W
05/13/2024 E0.25 Inch Lewis MO Trained Spotter
Spotter reported a brief period of a few pea
sized hailstones falling.
&&
LSJThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:41 PM CDT | Areal Flood Advisory | LSX | Callaway, Cole, Gasconade, Montgomery, Osage | 3 hr |
| May 13, 9:47 PM CDT | Flash Flood Warning | LSX | Callaway, Montgomery, Osage | 5 hr |
| May 13, 10:40 PM CDT | River Flood Warning | LSX | Marion | 21 days |
| May 14, 7:56 AM CDT | Areal Flood Advisory | LSX | Montgomery | 4 hr |
| May 14, 8:45 AM CDT | Areal Flood Advisory | LSX | Marion, Ralls | 4 hr |
| May 14, 10:21 AM CDT | Areal Flood Advisory | LSX | Pike | 4 hr |
| May 14, 10:38 AM CDT | Areal Flood Advisory | LSX | Lincoln | 4 hr |
| May 14, 12:31 PM CDT | River Flood Warning | LSX | Lincoln | 21 days |
| May 14, 4:24 PM CDT | River Flood Warning | LSX | Lincoln | 16 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.